i just started today and it's really light, lighter than normal, but it also started a day before it was supposed to. Is this normal? I'm on birth control and have never missed a day.
When you have your period longer you will learn that nothing is normal. Your period will come a day before or after you expect, that's the human body, we aren't run by computers. The pill lessens the amount of uterine lining so your periods will tend to be lighter and shorter.
Kaismama pretty much said it all! No one is ever normal like clockwork. This is why "natural" birth control or the "rhythm method" doesnt work to prevent pregnancy! Even if one tracks her fertility continuously by checking basal temps and cervical mucus and does it for years, she would still have a hard time knowing "for sure" when ovulation occurs because the body can run like clockwork for a few months then for whatever reason, nature throws a wrench in the works and out of the blue your cycle changes! This is nature. You can start your period anytime during the fourth week and it is not unusual to begin a few days early or late here or there. The longer you take the Pill, the lighter your periods will be. It is part of the way the Pill works. First and fore most it stops ovulation. No egg=no baby! But as a back up measure, it also thins the uterine lining to make the uterus less hospitable in case of a fertilized egg. If you understand the female reproductive system, you know that each month the uterus prepares for the event of a fertilized egg by building a bloody plushy lining to nourish and protect an embryo until the placenta forms. Most months, the lining is not needed and after ovulation it breaks down and sheds. This is what we see as menstruation (or our "period") The Pill changes some hormonal triggers and causes this lining to be very thin and not so bloody and plushy. This is the reason your periods are lighter while on the Pill and often the flow is darker and has more fibrous tissue. So what you have experienced is perfectly normal and nothing to worry over as long as you are taking your Pills correctly! And like I told someone else, you can pretty much always expect your period any time you have holidays and vacations! It seems like it can be early or late just to show up when you most DO NOT want it to! This is life!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Feb 2014 • 1 answer
Updated 29 Oct 2014 • 1 answer
Updated 17 Oct 2015 • 1 answer
Updated 28 May 2016 • 1 answer
Updated 30 Oct 2018 • 1 answer